MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 7F X 60CM DUAL PRO LINE CT; PRO-LINE CT

MEDICAL COMPONENTS, INC. 7F X 60CM DUAL PRO LINE CT; PRO-LINE CT
Model Number MR28037201
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We are currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient was undergoing a bone marrow transplant.Central line inserted.Blood loss noted from tunnel.Ultrasound showed right jugular vein thrombosis.Ct of the chest showed an increase in diameter of the right internal jugular vein and the lumen is occupied by material inhomogeneous, spontaneously hyperdense on basal scans and it its context small gas bubbles, indicative of thrombus.Anticoagulant therapy started with low molecular weight heparin.Catheter was removed and found to have a fissure.
 
Additional Manufacturer Narrative
The 7f pro line was returned for evaluation.Visual inspection revealed a longitudinal tear between the 18 and 19 cm marks.The tear is approximately 0.5 cm in length.Directly opposite the tear is a "dimple".A 0.018" guidewire was inserted into the tear and advanced toward the distal tip.A great deal of resistance was encountered, and an unknown mass was being pushed along with the guidewire.This continued until reaching the last 1 cm of the lumen where the guidewire could no longer be advanced.The distal tip was then manually manipulated until the mass was expelled revealing clotted blood approximately 0.5 cm in length.This clot was located just below the tear in the lumen and was pushed through the lumen using a guidewire and manual manipulation.The contract manufacturer conducted a review of the manufacture records for the lot number reported.Their investigation revealed the device was manufactured and inspected according to specification with no non-conformances or abnormalities.The manufacturing process includes a 100% leak test performed as a last step in the process.This test would have detected any leaks, holes, or weak spots if it had existed at the time of manufacture.A root cause cannot be determined but is not likely manufacture related.It is possible that the lumen was subjected to excessive pressure due to the thrombosis in the lumen and/or the kink in the lumen, resulting in the failure.The instructions for use (ifu) contains the following warnings and precautions: contrast media should be warmed to body temperature prior to power injection.Warning: failure to warm contrast to body temperature prior to power injection may result in catheter failure.Small syringes will generate excessive pressure and may damage the catheter.Ten (10) cc or larger syringes are recommended.Failure to ensure patency of the catheter prior to power injection studies may result in catheter failure.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
7F X 60CM DUAL PRO LINE CT
Common Device Name
PRO-LINE CT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key18969777
Report Number2518902-2024-00020
Device Sequence Number6213206
Product Code LJS
UDI-Device Identifier00884908034646
UDI-Public00884908034646
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberMR28037201
Device Catalogue NumberMR28037201
Device Lot NumberMQZQ620
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date05/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown